Response and Stability of a Random Differential Equation: Part II—Expansion Method

[+] Author and Article Information
H. Benaroya, M. Rehak

Applied Science Division, Weidlinger Associates, 333 Seventh Avenue, New York, N. Y. 10001

J. Appl. Mech 56(1), 196-201 (Mar 01, 1989) (6 pages) doi:10.1115/1.3176045 History: Received June 23, 1986; Revised May 11, 1988; Online July 21, 2009


A linear stochastic differential equation of order N with colored noise random coefficients and random input is studied. An approximate expression for the autocorrelation of the response is derived in terms of the statistical properties of the random coefficients and input. This is achieved by using an expansion method known as the Born expansion (Feynman, 1962). Feynman diagrams are used as a short hand notation. In the particular case where the coefficients are white noise processes, the expansion method yields identical results to those obtained using an alternate method in a companion paper (Benaroya and Rehak, 1989). The expansion method is also used to demonstrate that white noise coefficients are statistically uncorrelated from the response.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In